Arkansas, 2024

Flash Flooding and Damaging Winds in Arkansas, July 16 to 17, 2024

July 16 to 17, 2024 · NWS LZK · 27 events in 10 counties and zones

A slow moving cold front, located near the Arkansas and Missouri borders, set the stage for a dangerous flood event to unfold on the night of the 16th into the morning of the 17th across north-central into central portions of Arkansas. Rainfall amounts of 4 to 9 inches were measured.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A slow moving cold front, located near the Arkansas and Missouri borders, set the stage for a dangerous flood event to unfold on the night of the 16th into the morning of the 17th across north-central into central portions of Arkansas. Rainfall amounts of 4 to 9 inches were measured. This much rain in a relatively short amount of time lead to flash flooding, some of which was significant.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 16, 5:10 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 16, 5:10 PM CST, 1 hour 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
610 PM CDT Tue Jul 16 2024

...New AVIATION...

.SHORT TERM...
(This evening through Thursday)
Issued at 240 PM CDT Tue Jul 16 2024

The overall synoptic pattern had Arkansas was on the eastern edge of
an upper ridge this morning. The ridge is retrograding and
amplifying over the western US, which will result in a trof taking
its place over the midsection of the country. Ultimately Arkansas
will end up under a NW-W flow aloft.

A cold front will be moving out of the Plains and making its way
into Arkansas tomorrow. The front will take its time and may not
make it out of the forecast area until late tomorrow night into the
early hours of Thursday morning.

Thunderstorm chances will increase across the state tomorrow,
reaching the highest POPs tomorrow night.

The only lingering question is what the rain chances will look like
overnight into early tomorrow morning. NAM is rather aggressive
at developing showers and thunderstorms along outflow coming out
of MO/OK later this evening, and the HRRR follows suit, albeit
with the convection further north and with somewhat less coverage.

With that in mind, I have introduced some lower grade POPs further
south toward central AR by morning...faster than the NBM brings
anything into the area.

Last but not least, afternoon heat index values across the southern
counties tomorrow will top 105...so I went ahead and issued a heat
advisory for those areas.

&&

.LONG TERM...
(Thursday Night through next Tuesday)
Issued at 240 PM CDT Tue Jul 16 2024

Guidance remains in relatively good agreement this afternoon and any
changes to the extended period will be relatively minor. Confidence
remains on the higher side that temperatures will actually average
below seasonal average with at least some chances of precipitation,
especially in the latter part of the period.

Period starts with a highly amplified pattern in place that is
highlighted by upper ridging over the western CONUS and subsequent
downstream troughing stretching from the western gulf coast NE to
the eastern Great Lakes. Surface boundary forecast to be located
over northern Louisiana with ongoing chances of scattered showers
and thunderstorms over the south through Friday. Additional precip
amounts will be minimal with just a few hundredths of an inch
possible.

Front will remain quasi-stationary over northern Louisiana before
starting to retreat back to the north and stalling out over south
Arkansas Sunday. Most of the state, with the exception of the far
south, will be dry on Saturday before widespread precipitation
chances return on Sunday. Precipitation amounts are not expected to
be very high but some areas could pick upwards of a half an inch.

A slightly cooler but noticeably drier airmass will overspread the
region behind the front with both high and low temperatures below
average. Moisture levels will begin to increase as the boundary
moves north but temperatures should stay below average with
increased cloud cover and precipitation chances in place.

&&

.AVIATION...
(00Z TAFS)
Issued at 609 PM CDT Tue Jul 16 2024

Chances for convection increase late this afternoon and through
the evening hrs across NRN sections...then gradually shifting
south during the overnight/morning hrs for the central to SRN
terminals. By Wed afternoon...expect a break in precip...but
additional convection may redevelop during the heat of the
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     73  87  68  84 /  70  80  60  30
Camden AR         76  96  70  86 /  10  30  60  70
Harrison AR       69  84  65  82 /  80  80  30  10
Hot Springs AR    74  94  70  85 /  30  50  70  60
Little Rock   AR  75  91  72  84 /  40  50  70  50
Monticello AR     78  96  72  86 /   0  40  60  70
Mount Ida AR      73  93  68  84 /  30  50  70  50
Mountain Home AR  71  84  67  84 /  80  80  40  10
Newport AR        73  88  70  83 /  60  70  60  30
Pine Bluff AR     76  94  71  83 /  10  40  70  60
Russellville AR   73  90  70  85 /  60  60  70  40
Searcy AR         73  88  70  83 /  60  70  70  40
Stuttgart AR      74  90  73  82 /  20  40  70  50

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for ARZ004-052-053-056-
057-062>069-103-112-113-123-137-140-141-203-212-213-221>223-237-
240-241-313-340-341.

Excessive Heat Warning until 8 PM CDT this evening for
ARZ005>008-014>017-024-025-031>034-039-042>047-054-055-121-122-
130-138-230-238.

Heat Advisory from 11 AM to 8 PM CDT Wednesday for ARZ052-053-
062>069.

&&

SHORT TERM...53
LONG TERM....56
AVIATION...62
Hazardous weather outlook, Jul 16, 4:07 AM CST, 14 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
507 AM CDT Tue Jul 16 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-171000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
507 AM CDT Tue Jul 16 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Heat index values of 105 degrees to in excess of 110 degrees are
expected again this afternoon over most of the forecast area. In
addition to hazardous heat, increasing chances for thunderstorms
are expected across northern Arkansas later this evening, a few
of which may become strong to briefly severe. Main hazards with
thunderstorms will be isolated large hail and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Showers and thunderstorms will remain in the forecast Wednesday
and Thursday, along and ahead of the slow moving cold front. While
organized severe weather is not expected, heavy downpours could
lead to localized flash flooding.

Drier and cooler weather will return later in the week.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Jul 16, 6:01 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Little Rock AR
701 PM CDT Tue Jul 16 2024

ARZ005-006-170030-
Baxter AR-Fulton AR-
701 PM CDT Tue Jul 16 2024

...A strong thunderstorm will impact portions of northwestern Fulton
and northeastern Baxter Counties through 730 PM CDT
...

At 701 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gamaliel Landing, or 11 miles northeast of Mountain Home, moving east
at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ott...                            Gamaliel Landing...
Vidette...                        Clarkridge...
Gamaliel...                       Henderson...
Gepp...                           Norfork Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3643 9187 3635 9230 3650 9237 3650 9190
TIME...MOT...LOC 0001Z 248DEG 21KT 3646 9226

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

62
Special weather statement, Jul 16, 6:02 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Little Rock AR
702 PM CDT Tue Jul 16 2024

ARZ004-113-213-313-170030-
Marion AR-
Eastern, Central, and Southern Searcy County Higher Elevations AR-
Northwest Searcy County Higher Elevations AR-
Searcy County Lower Elevations AR-
702 PM CDT Tue Jul 16 2024

...A strong thunderstorm will impact portions of northeastern Searcy
and southeastern Marion Counties through 730 PM CDT
...

At 702 PM CDT, Doppler radar was tracking a strong thunderstorm near
Duff, or 9 miles northwest of Marshall, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Marshall...                       Duff...
Maumee...                         Rush...
St. Joe...                        Gilbert...
Zach...                           Morning Star...
Silver Hill...                    Cozahome...
Mull...                           Maumee Crossing...
Lone Pine...                      Harriet...
Baker Ford...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3596 9282 3611 9281 3615 9248 3588 9250
TIME...MOT...LOC 0002Z 273DEG 9KT 3603 9271

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

62
Special weather statement, Jul 16, 6:26 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Little Rock AR
726 PM CDT Tue Jul 16 2024

ARZ007-015-170100-
Sharp AR-Izard AR-
726 PM CDT Tue Jul 16 2024

...A strong thunderstorm will impact portions of northeastern Izard
and southwestern Sharp Counties through 800 PM CDT
...

At 726 PM CDT, Doppler radar was tracking a strong thunderstorm near
Myron, or 9 miles southwest of Ash Flat, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Melbourne...                      Ash Flat...
Franklin...                       Myron...
Lacrosse...                       Evening Shade...
Center...                         Zion...
Violet Hill...                    Poughkeepsie...
Larkin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3608 9192 3618 9185 3623 9147 3600 9147
TIME...MOT...LOC 0026Z 273DEG 26KT 3611 9168

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

70
Special weather statement, Jul 16, 6:34 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Little Rock AR
734 PM CDT Tue Jul 16 2024

ARZ004-005-014-313-170100-
Baxter AR-Marion AR-Stone AR-
Eastern, Central, and Southern Searcy County Higher Elevations AR-
734 PM CDT Tue Jul 16 2024

...A strong thunderstorm will impact portions of northwestern Stone,
northeastern Searcy, southeastern Marion and southeastern Baxter
Counties through 800 PM CDT
...

At 734 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Thola, or 13 miles northeast of Marshall, moving east
at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Big Flat...                       Onia...
Barkshed Campground...            Cozahome...
Harriet...                        Push Mountian...
Landis...                         Fifty-Six...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3592 9253 3610 9251 3609 9222 3590 9225
TIME...MOT...LOC 0034Z 273DEG 26KT 3600 9243

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

70
Special weather statement, Jul 16, 6:43 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Little Rock AR
743 PM CDT Tue Jul 16 2024

ARZ007-015-016-170115-
Independence AR-Sharp AR-Izard AR-
743 PM CDT Tue Jul 16 2024

...A strong thunderstorm will impact portions of northwestern
Independence, southeastern Izard and southwestern Sharp Counties
through 815 PM CDT
...

At 743 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mount Pleasant, or 10 miles southeast of Melbourne, moving east at 35
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cave City...                      Cushman...
Mount Pleasant...                 Sidney...
Stella...                         Aetna...
Maxville...                       Charlotte...
Gainesboro...                     Pfeiffer...
Lafferty...                       Sandtown...
Calamine...                       Zion...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3600 9135 3576 9137 3587 9185 3588 9186
      3608 9179
TIME...MOT...LOC 0043Z 288DEG 29KT 3597 9173

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

70
Special weather statement, Jul 16, 6:48 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
748 PM CDT Tue Jul 16 2024

ARZ007-008-017-170130-
Lawrence AR-Randolph AR-Sharp AR-
748 PM CDT Tue Jul 16 2024

...Strong thunderstorms will impact portions of south central
Randolph, western Lawrence and southeastern Sharp Counties through
830 PM CDT
...

At 748 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Highland in Sharp County to
near Annieville. Movement was southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Walnut Ridge...                   Hoxie...
Black Rock...                     Lake Charles State Park...
Portia...                         Strawberry...
Lynn...                           Minturn...
Annieville...                     Smithville...
Powhatan...                       Center...
Calamine...                       Poughkeepsie...
Eaton...                          Lauratown...
Clover Bend...                    Nelsonville...
Coffman...                        Driftwood...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3602 9148 3596 9129 3599 9090 3619 9103
      3616 9152
TIME...MOT...LOC 0048Z 295DEG 14KT 3610 9148 3612 9122

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

62

The radar

The Little Rock radar (KLZK), 125 km away, was scanning. The volume nearest the first event began at 00:55 UTC.

Open the radar archive at this moment

Event by event

16 flash flood, 8 heavy rain, 3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Stone

When
July 16, 6:55 PM CST
Where
Stone County, 1.31 mi ENE of Fifty Six
Measured
56 kt (64 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
35.960, -92.200

Several trees fell near the intersection of Arkansas State Highway 14 and 87 near the town of Fifty-Six.

Flash Flood, Lawrence

When
July 16, 7:50 PM CST
Where
Lawrence County, 0.95 mi NW of Annieville to 0.63 mi N of Annieville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.160, -91.241

Flash flooding covered roads and exceeded ditches in the towns of Annieville and Imboden.

Thunderstorm Wind, Jackson

When
July 16, 7:56 PM CST
Where
Jackson County, 1.68 mi W of Vance
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.770, -91.200

Trees were blown down north of Tuckerman on Jackson County Road 66.

Thunderstorm Wind, Lawrence

When
July 16, 7:56 PM CST
Where
Lawrence County, 0.11 mi SW of Strawberry
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.969, -91.321

Multiple trees were blown down in the community of Strawberry.

Flash Flood, Lawrence

When
July 16, 8:21 PM CST
Where
Lawrence County, 1.55 mi E of Smithville to 1.76 mi E of Smithville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.079, -91.302

Flash Flooding occurred along Machine Creek in the community of Smithville.

Flash Flood, Marion

When
July 17, 4:15 AM CST
Where
Marion County, 0.41 mi WSW of Yellville to 0.31 mi W of Yellville
Cause
Heavy Rain
Reported by
Public
Coordinates
36.227, -92.686

High, fast moving water flowed over the Arkansas Highway 14 bridge over Town Branch which is a tributary of Crooked Creek in Yellville.

Heavy Rain, Baxter

When
July 17, 4:30 AM CST
Where
Baxter County, 0.9 mi NE of Amos
Reported by
Broadcast Media
Coordinates
36.380, -92.539

At least 5.50 inches of rain fell in the community of Lakeview within a 12 hour period with rain still falling at time of observation as rain gage was overflowing.

Flash Flood, Marion

When
July 17, 5:30 AM CST
Where
Marion County, 3.28 mi W of Fairview to 3.44 mi W of Fairview
Cause
Heavy Rain
Reported by
State Official
Coordinates
36.323, -92.658

The Marion County Road 8060 bridge over Moccasin Creek was partially washed out and impassable from flash flooding and high water over the bridge near Fairview.

Flash Flood, Marion

When
July 17, 5:35 AM CST
Where
Marion County, 0.59 mi WSW of Yellville to 0.52 mi W of Yellville
Cause
Heavy Rain
Reported by
State Official
Coordinates
36.226, -92.689

Creekside Nursing Home/Rehabilitation Center was evacuated due to water that was rising to a height as high as the bed sides of many residents.

Heavy Rain, Stone

When
July 17, 6:00 AM CST
Where
Stone County, 1.5 mi NNE of Allison
Reported by
Mesonet
Coordinates
35.950, -92.110

In the community of Allison, 5.15 inches of rainfall fell over a 24 hour period.

Heavy Rain, Cleburne

When
July 17, 6:00 AM CST
Where
Cleburne County, Heber Spgs Muni Arpt
Reported by
Mesonet
Coordinates
35.520, -92.000

Near the Dam Site Marina, 5.57 inches or rainfall fell over a 24 hour period.

Heavy Rain, Stone

When
July 17, 6:00 AM CST
Where
Stone County, 2.07 mi S of Allison
Reported by
CoCoRaHS
Coordinates
35.900, -92.120

A CoCoRaHS station (AR-ST-6), 2.3 miles north of the town of Mountain View, measured 6.20 inches of rainfall that fell over a 24 hour period.

Heavy Rain, Marion

When
July 17, 6:14 AM CST
Where
Marion County, Flippin Aprt
Reported by
AWOS
Coordinates
36.280, -92.580

At the Marion County Regional Airport also known as the Flippin Airport, 6.42 inches of rainfall was measured falling over a 24 hour period.

Heavy Rain, Independence

When
July 17, 6:15 AM CST
Where
Independence County, 1.49 mi NNW of New Hope
Reported by
Mesonet
Coordinates
35.820, -91.780

A measured 6.09 inches of rainfall fell just north of the town of Bethesday in a 24 hour period.

Heavy Rain, Stone

When
July 17, 6:17 AM CST
Where
Stone County, 1.12 mi W of Blanchard Spgs
Reported by
Mesonet
Coordinates
35.970, -92.190

At the Blanchard Springs RAWS, 7.65 inches of rainfall fell over a 24 hour period.

Heavy Rain, Baxter

When
July 17, 6:30 AM CST
Where
Baxter County, 1.49 mi SSE of Gassville
Reported by
Mesonet
Coordinates
36.260, -92.490

A 24 rainfall total of 5.21 inches was measured near the town of Gassville.

Flash Flood, Faulkner

When
July 17, 6:44 AM CST
Where
Faulkner County, 1.51 mi NNE of Conway to 1.5 mi NNE of Conway
Cause
Heavy Rain
Reported by
Public
Coordinates
35.100, -92.440

In the community of Conway street flooding took place in downtown with a car becoming stranded in the water over the roadway.

Flash Flood, Faulkner

When
July 17, 7:40 AM CST
Where
Faulkner County, 1.23 mi S of Conway to 1.24 mi S of Conway
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.062, -92.450

Multiple roads flooded in southern Conway as a result of high water via Stone Dan Creek overflowing out of its banks.

Flash Flood, Faulkner

When
July 17, 8:15 AM CST
Where
Faulkner County, 0.75 mi N of Conway to 0.73 mi N of Conway
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.091, -92.450

In the city of Conway, water was over the roadway at the intersection of Sugar Creek Drive and Donaghey Avenue.

Flash Flood, Searcy

When
July 17, 8:15 AM CST
Where
Searcy County, 0.99 mi N of Rock Spg to 0.95 mi N of Rock Spg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.944, -92.531

East of the town of Marshall, parts of Arkansas Highway 74E were covered by high water along with several county roads that were washed out in northeastern Searcy county.

Flash Flood, Conway

When
July 17, 8:28 AM CST
Where
Conway County, 2.19 mi WNW of Plumerville to 1.6 mi WNW of Plumerville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.187, -92.683

Portions of Arkansas Highway 287 between the towns of Plumerville and Morrilton impassible due to water completely covering the roadway.

Flash Flood, Stone

When
July 17, 8:32 AM CST
Where
Stone County, 2.25 mi NNW of Hedges to 2.07 mi NW of Hedges
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.008, -92.240

Multiple county roads were impassable and some county roads were washed out in northwestern Stone County.

Flash Flood, Faulkner

When
July 17, 8:38 AM CST
Where
Faulkner County, 0.37 mi NNW of Greenbrier to 0.33 mi N of Greenbrier
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.235, -92.402

An apartment complex off of Mountain Drive was flooding on Mountain Drive in the town of Greenbrier.

Flash Flood, Cleburne

When
July 17, 8:52 AM CST
Where
Cleburne County, 0.75 mi SSE of Heber Spgs to 0.91 mi S of Heber Spgs
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.490, -92.025

In the town of Heber Springs, multiple roads were impassable and a few roads were completely washed out across parts of Heber Springs and county roads within Cleburne County.

Flash Flood, Stone

When
July 17, 9:09 AM CST
Where
Stone County, 2.87 mi N of Herpel to 2.93 mi N of Herpel
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.941, -92.038

In the vicinity of Mountain View, the area of Round Bottom Road and Herpel Road was flooded and was evacuated due to rising water.

Flash Flood, Marion

When
July 17, 9:21 AM CST
Where
Marion County, 0.55 mi W of Yellville to 0.41 mi W of Yellville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.231, -92.690

In Yellville, the Marion County courthouse was flooded. In the vicinity of Flippin, several residents were evacuated due to water enter homes.

Flash Flood, Faulkner

When
July 17, 10:45 AM CST
Where
Faulkner County, 1.86 mi WNW of Hamlet to 1.65 mi WNW of Hamlet
Cause
Heavy Rain
Reported by
Public
Coordinates
35.088, -92.352

Multiple homes along Dee Lane, just east of the city of Conway were flooded. Additionally, multiple roads were flooded throughout the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, July 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1187508, 1187923, 1187512, 1187941, 1187944, 1187515, 1189935, 1187516, 1187518, 1189937, 1189938, 1189939, 1189940, 1189942, 1190906, 1191094, 1189941, 1191108, 1191113, 1191122, 1191130, 1191544, 1191548, 1191549, 1191551, 1191569, 1191573.